MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 3INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 3INX6IN; MESH, SURGICAL, POLYMERIC
Model Number SPMII
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).  a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.    additional information was requested and the following was obtained: please provide procedure name.It is stated: "one foil was used and it seems to be unsterile." please explain how the device was defective.I.E did the foil had any hole or tear? any open or incomplete seal? did the mesh had foreign matter such as dust, moisture, blood, etc? please explain in detail.Was the mesh implanted on the patient or not? if yes, was it removed during the same procedure? were there any patient consequences? if yes, please explain in detail? answers: inguinal hernia surgery.One foil was unfolded, it is opened already.Out of six foils in that box, only one foil did not seal properly.They didn't use that mesh.There are no patient consequences.
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair procedure on an unknown date and the mesh was used.It was reported that prior to the procedure, the foil packaging of the device was unfolded and opened.The foil packaging was not sealed properly so the device appeared to be unsterile.The mesh was not used.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: a piece of the box and one mesh product code was returned for analysis.The foil packet was not received for evaluation.In order to evaluate the conditions of the returned sample, the mesh was observed intact, no damages could be observed.In addition, the mesh was observed to be placed on a plastic paper with irregular cuts in the edges that means that this paper was not part of packaging process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PROLENE SOFT MESH 3INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12243066
Report Number2210968-2021-06804
Device Sequence Number17134485
Product Code FTL
UDI-Device Identifier10705031050471
UDI-Public10705031050471
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSPMII
Device Catalogue NumberSPMII
Device Lot NumberPHB146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer10/31/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown